Alert archive / Florida / Red Flag Warnings in 2007
Red Flag Warning 88, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at May 24, 2007, 2:32 PM EDT for 8 counties in Florida. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 2007, 2:32 PM EDT (18:32 UTC)
- Expired
- May 24, 2007, 8:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Tallahassee, FL
Counties Dixie County, FL, Gadsden County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 53 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.5 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 62 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 241832 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 232 PM EDT THU MAY 24 2007 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR INLAND PORTIONS OF THE FLORIDA BIG BEND DUE TO THE COMBINATION OF WIND...LOW RELATIVE HUMIDITY...AND HIGH DISPERSION VALUES... .DISCUSSION...HIGH PRESSURE WILL CONTINUE TO PRODUCE MODERATE WINDS...LOW RELATIVE HUMIDITY...AND HIGH DISPERSION INDICES OVER THE AREA THIS AFTERNOON. EXPECT THESE RED FLAG CONDITIONS TO CONTINUE INTO THE EARLY EVENING. FLZ016>019-026>029-034-250000- /O.NEW.KTAE.FW.W.0088.070524T1832Z-070525T0000Z/ GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE- DIXIE- 232 PM EDT THU MAY 24 2007 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ GIBBS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at May 24, 9:46 AM EDT, 4 hours 46 minutes earlier.
Area forecast discussion, May 24, 9:46 AM EDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 946 AM EDT THU MAY 24 2007 .DISCUSSION...ONCE AGAIN...SMOKE HEAVILY INVADED THE CWA REDUCING VISIBILITY TO LESS THAN ONE MILE IN PLACES. NOW THAT SURFACE WINDS ARE PICKING UP...AND QUITE STRONG IN PLACES...VISIBILITIES ARE GRADUALLY IMPROVING. 12 UTC SURFACE ANALYSIS SHOWS A TIGHT GRADIENT IN ASSOCIATION WITH AN AREA OF HIGH PRESSURE OVER SOUTHEAST VIRGINIA. UPPER LOW THAT WAS OVER LOUISIANA HAS SIGNIFICANTLY WEAKENED...THOUGH IT IS STILL SPARKING A COUPLE OF SHOWERS IN THE CENTRAL GULF. AN IMPRESSIVE MCS REMAINS ONGOING ACROSS THE CENTRAL PLAINS...THOUGH SHOWING SIGNS OF WEAKENING IN THE LAST FEW IR IMAGES. EARLIER THIS MORNING...LIGHTNING WITH THIS SYSTEM WAS QUITE PROLIFIC WITH AROUND 8000 CG STRIKES IN AN HOUR AROUND 08Z UPPER AIR SOUNDING AT 12 UTC MODIFIED TO 86/56 ISNT SHOWING MUCH IN THE WAY OF INSTABILITY TODAY...GENERALLY AROUND 150 J/KG...SIMILAR TO WHAT IS INDICATED IN THE GFS. NEVERTHELESS...GIVEN THE CONVERGENT NATURE OF THE EASTERLY FLOW AND CONSIDERING WHAT HAPPENED YESTERDAY...THE POSSIBILITY IS THERE FOR A FEW SHOWERS AND MAYBE A THUNDERSTORM OR TWO. THE EASTERLY FLOW IS SLIGHTLY WEAKER TODAY...AND THIS MAY END UP PLAYING A ROLE IN HOW MUCH OR HOW LITTLE DEVELOPMENT WE EVENTUALLY SEE. WILL GO AHEAD AND INCREASE POPS ACROSS NORTH FLORIDA AND SOUTH CENTRAL GEORGIA TO SLIGHT CHANCE. WILL KEEP 10 PERCENT POPS WEST OF THE FLINT RIVER IN GEORGIA AND SOUTHEAST ALABAMA. && .AVIATION...THE MAIN FOCUS CONTINUES TO BE CENTERED ON THE LOW VISIBILITIES AROUND THE AREA DUE TO THE SMOKE. GIVEN THE ORIENTATION OF THE WIND DIRECTION...KVLD...KTLH...AND KPFN WILL BE THE MOST AFFECTED TERMINALS THROUGH THE FORECAST PERIOD. THIS IS ALSO WELL REFLECTED IN THE DISPERSION MODEL. SOME SHOWERS THAT DO DEVELOP THIS AFTERNOON COULD ALLEVIATE SOME OF THE VSBY PROBLEMS...HOWEVER THESE SHOWERS WILL BE ISOLATED AT BEST. && .MARINE...SMALL CRAFT ADVISORY CONDITIONS CONTINUE WELL OFFSHORE WITH 8 FOOT SEAS REPORTED AT THE PANAMA CITY BUOY. EXPECT TO SEE A DOWNWARD TREND IN WINDS AND SEAS BELOW ADVISORY CONDITIONS BY THIS AFTERNOON SO WILL LET SCA EXPIRE ON SCHEDULE. && .FIRE WEATHER...BREEZY EAST WINDS WILL CONTINUE TO FAN THE FLAMES OF ANY WILDFIRES THAT ARE EITHER ONGOING OR DEVELOP TODAY. FORTUNATELY...ENOUGH MOISTURE APPEARS TO HAVE COME IN WITH THE EAST FLOW YESTERDAY...AND WILL CONTINUE COMING IN TODAY...THAT RELATIVE HUMIDITY VALUES SHOULD STAY JUST ABOVE CRITICAL THRESHOLDS. WE WILL CONTINUE TO MONITOR THIS CLOSELY THROUGH THE DAY IN CASE IT GETS A LITTLE DRIER THAN EXPECTED. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...SMALL CRAFT ADVISORY GMZ770-GMZ775 UNTIL NOON EDT. && AVIATION...GIBBS REST OF DISCUSSION...GODSEY/RUBIO
Hazardous weather outlook, May 24, 5:55 AM EDT, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 555 AM EDT THU MAY 24 2007 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-251000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 555 AM EDT WED MAY 23 2007 /455 AM CDT WED MAY 23 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ALABAMA...FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT... LOCALLY BREEZY EAST WINDS WILL PUSH SMOKE FROM THE SOUTHEAST GEORGIA WILDFIRES ACROSS MUCH OF THE REGION. PERSONS WITH RESPIRATORY PROBLEMS AND THE ELDERLY SHOULD REMAIN INDOORS IN THOSE AREAS WITH THICK SMOKE. MOTORISTS SHOULD USE EXTREME CAUTION AND LOW-BEAM HEADLIGHTS WHEN DRIVING THROUGH THE SMOKE. ALSO...ISOLATED SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE...MAINLY THIS AFTERNOON OVER AREAS ALONG THE INTERSTATE 75 CORRIDOR IN GEORGIA AND INTO THE EASTERN BIG BEND. ELEVATED WINDS AND SEAS WILL CREATE HAZARDS FOR MARINE INTERESTS TODAY AND TONIGHT...ESPECIALLY OVER THE OFFSHORE WATERS. THERE IS A MODERATE RISK OF RIP CURRENTS THIS AFTERNOON FOR THE EAST AND SOUTHEAST-FACING BEACHES OF THE FLORIDA PANHANDLE AND BIG BEND. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... HIGH PRESSURE WILL PROMOTE WARM AND GENERALLY DRY CONDITIONS THROUGH TUESDAY. INCREASING GULF AND ATLANTIC MOISTURE WILL IMPROVE THE RAIN CHANCES FOR THE REGION ON WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. JAMSKI
In the hours before
Special weather statement, May 24, 9:56 AM EDT, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 956 AM EDT THU MAY 24 2007 ALZ065>069-FLZ007>019-026-027-GAZ142>148-155>161-242200- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-EARLY-MILLER-BAKER-MITCHELL- COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS- LOWNDES-LANIER- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON... SLOCOMB...MALVERN...TAYLOR...ASHFORD...KINSEY...COWARTS...WEBB... COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS...INWOOD...HUDSON... BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS...MARIANNA... GRACEVILLE...MALONE...SNEADS...PANAMA CITY...CALLAWAY... LYNN HAVEN...UPPER GRAND LAGOON...BLOUNTSTOWN...WHITE CITY... PORT ST. JOE...WEWAHITCHKA...APALACHICOLA...CARRABELLE...QUINCY... CHATTAHOOCHEE...TALLAHASSEE...SPRING HILL...MONTICELLO... MADISON...GREENVILLE...SWEETWATER...SOPCHOPPY...ST. MARKS... DOUGLASVILLE...BLAKELY...COLQUITT...NEWTON...CAMILLA...PELHAM... MOULTRIE...ADEL...SPARKS...NASHVILLE...DONALSONVILLE... BAINBRIDGE...CAIRO...THOMASVILLE...QUITMAN...VALDOSTA...LAKELAND 956 AM EDT THU MAY 24 2007 /856 AM CDT THU MAY 24 2007/ ...SMOKE FROM WILDFIRES WILL AFFECT PORTIONS OF SOUTHWEST AND SOUTH CENTRAL GEORGIA...SOUTHEAST ALABAMA...AND THE FLORIDA BIG BEND AND EASTERN PANHANDLE THROUGH TONIGHT... SATELLITE IMAGERY AND SURFACE OBSERVATIONS SHOW A BAND OF SMOKE EXTENDING WESTWARD ALONG THE FLORIDA GEORGIA STATE LINE TO SOUTHEAST ALABAMA THIS MORNING. THIS SMOKE IS BEING TRANSPORTED FROM LARGE WILDFIRES IN SOUTHEAST GEORGIA BY EASTERLY WINDS. IN SOME LOCATIONS ALONG INTERSTATE 75 NEAR VALDOSTA AND WESTWARD TO THOMASVILLE VISIBILITIES WILL BE REDUCED TO A MILE OR LESS AT TIMES. FURTHER WEST ACROSS PORTIONS OF SOUTHWEST GEORGIA AND SOUTHEAST ALABAMA VISIBILITIES WILL GENERALLY REMAIN ABOVE FIVE MILES. THOSE WITH SPECIAL SENSITIVITY TO SMOKE SHOULD TAKE ADEQUATE PRECAUTIONS. GIBBS
Nearby
Red Flag Warnings in Florida, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.